Home » Frequently asked Questions on Health » BP drugs are affecting my pulse rate, what to do?

BP drugs are affecting my pulse rate, what to do?

Q: I am under treatment of a cardiologist for hypertension. I have been taking medication since 1974. Inderal used to control initially but now it is not enough. Atenolol makes my heart rhythm regular but slow - 45 beats per minute at rest. The doctor has prescribed 25 mg atenolol along with other medicines and knows that this causes my pulse to slow down. He has told me not to worry as long as it is 45. I play 18 holes golf thrice weekly and do not feel tired as such. He wants to gradually increase it if BP does not come under control. I phone him every 15 days and consult him regularly as directed. Should I worry? Please advise.

A:Pulse rate rest at rest of 45 /min is not alarming. However there are several other drugs which are very effective and do not alter the pulse rate. These belong to the groups of ACE inhibitors, calcium blockers and diuretics. I am sure your treating doctor can choose an appropriate medicine which keeps your BP close to 120/80 at rest. Besides that, I do hope you are on a cholesterol medication and aspirin. If not get in touch with your doctor. It is recommended that these drugs be taken in appropriate dose by all persons who need BP medication. They go a long way to prevent cardiac problems and strokes, etc. Physical activities are very good and please continue them. In addition, low salt and low calorie diet also is important.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------